MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number XT25BS55NGF207N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff did not seem to inflate and only the pilot balloon was inflating.There was no patient harm or adverse events reported.The event occurred after initial sterilization.They attempted to check the cuff with 5, 10 & 15 cc of water multiple times but still cuff did not inflate.
 
Additional Manufacturer Narrative
One used sample was received for evaluation for the complaint that the cuff did not seem to inflate and only the pilot balloon was inflating.During lot history review the lot gc001620 for (b)(4) devices was manufactured 28 february 2025.There were no ncmrs initiated for this lot.Using a syringe, 5 ml of water was inserted in the inflation valve.The fluid remained in the pilot balloon.Following instructions in the ifu, 10018908-001, under 6.0 setup and use, the cuff inflated.

Brand Name
BIVONA CUSTOM FLEXTEND
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key21746955
Report Number3012307300-2025-03600
Device Sequence Number9437260
Product Code JOH
UDI-Device Identifier10887709149127
UDI-Public(01)10887709149127(17)300228(10)GC001620
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXT25BS55NGF207N
Device Lot NumberGC001620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown